Alert archive / Texas / Red Flag Warnings in 2009
Red Flag Warning 5, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this red flag warning at Feb 17, 2009, 3:25 PM CST for 28 counties in Texas. It took effect at Feb 18, 2009, 8:00 AM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 17, 2009, 3:25 PM CST (21:25 UTC)
- In effect from
- Feb 18, 2009, 8:00 AM CST
- Expired
- Feb 18, 2009, 3:34 PM CST
- In force
- 8 hr
- Issued by
- NWS Austin/San Antonio, TX
All 28 counties
Atascosa County, TX, Bandera County, TX, Bastrop County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Caldwell County, TX, Comal County, TX, Dimmit County, TX, Edwards County, TX, Frio County, TX, Gillespie County, TX, Guadalupe County, TX, Hays County, TX, Kendall County, TX, Kerr County, TX, Kinney County, TX, Lee County, TX, Llano County, TX, Maverick County, TX, Medina County, TX, Real County, TX, Travis County, TX, Uvalde County, TX, Val Verde County, TX, Williamson County, TX, Wilson County, TX, Zavala County, TX
The radar
The Austin/San Antonio radar (KEWX), 79 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 9.4 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 487 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 275 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KEWX 172125 RFWEWX RED FLAG WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 325 PM CST TUE FEB 17 2009 ...A RED FLAG WARNING HAS BEEN ISSUED FOR ALL BUT THE SOUTHEASTERN PORTIONS OF SOUTH CENTRAL TEXAS FROM 8 AM WEDNESDAY MORNING UNTIL 6 PM WEDNESDAY AFTERNOON... .A PACIFIC COLD FRONT WILL BRING MUCH DRIER AIR INTO THE AREA WEDNESDAY MORNING. STRONG WINDS ALOFT WILL MIX DOWN TO THE SURFACE...RESULTING IN FIRE WEATHER CONDITIONS REACHING CRITICAL LEVELS. WINDS WILL SUBSIDE LATE IN THE AFTERNOON...BUT DRY AIR WILL REMAIN OVER THE AREA THROUGH THURSDAY. TXZ171>173-183>192-206-181200- /O.UPG.KEWX.FW.A.0005.090218T1600Z-090219T0000Z/ /O.NEW.KEWX.FW.W.0005.090218T1400Z-090219T0000Z/ LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-COMAL- 325 PM CST TUE FEB 17 2009 ...RED FLAG WARNING IN EFFECT FROM 8 AM TO 6 PM CST WEDNESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 8 AM TO 6 PM CST WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. EXPECT NORTHWEST 20-FOOT LEVEL WINDS OF 15 TO 25 MPH TO DEVELOP OVER THE SOUTHERN EDWARDS PLATEAU BY 9 AM...SPREADING EAST TO THE I-35 CORRIDOR BY NOON. RELATIVE HUMIDITIES WILL DROP INTO THE TEENS LOWER 20S ACROSS MUCH OF THE AREA BY NOON. MINIMUM RH VALUES ARE EXPECTED TO RANGE FROM 8 PERCENT NEAR THE RIO GRANDE AND PECOS RIVERS T0 AROUND 18 PERCENT NEAR THE I-35 CORRIDOR. THE NORTHWEST WINDS SHOULD DECREASE TO AROUND 10 MPH BY 6 PM. A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. $$ TXZ193-194-202>205-207-208-217>221-228-181200- /O.NEW.KEWX.FW.W.0005.090218T1400Z-090219T0000Z/ BASTROP-LEE-KINNEY-UVALDE-MEDINA-BEXAR-GUADALUPE-CALDWELL- MAVERICK-ZAVALA-FRIO-ATASCOSA-WILSON-DIMMIT- 325 PM CST TUE FEB 17 2009 ...RED FLAG WARNING IN EFFECT FROM 8 AM TO 6 PM CST WEDNESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 8 AM TO 6 PM CST WEDNESDAY. THE RED FLAG WARNING INCLUDES THE COUNTIES OF SOUTH CENTRAL TEXAS LOCATED ALONG AND WEST OF A GIDDINGS TO LULING TO CAMPBELLTON LINE. EXPECT NORTHWEST 20-FOOT LEVEL WINDS OF 15 TO 25 MPH TO DEVELOP OVER THE SOUTHERN EDWARDS PLATEAU BY 9 AM...SPREADING EAST TO THE I-35 CORRIDOR BY NOON. RELATIVE HUMIDITIES WILL DROP INTO THE TEENS LOWER 20S ACROSS MUCH OF THE AREA BY NOON. MINIMUM RH VALUES ARE EXPECTED TO RANGE FROM 8 PERCENT NEAR THE RIO GRANDE AND PECOS RIVERS T0 AROUND 20 PERCENT OVER THE COASTAL PRAIRIES. THE NORTHWEST WINDS SHOULD DECREASE TO AROUND 10 MPH BY 6 PM. A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. $$
2 follow-up statements
000 WWUS84 KEWX 181144 RFWEWX RED FLAG WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 544 AM CST WED FEB 18 2009 ...A RED FLAG WARNING IS IN EFFECT FOR ALL BUT THE SOUTHEASTERN PORTIONS OF SOUTH CENTRAL TEXAS FROM 8 AM THIS MORNING UNTIL 6 PM THIS AFTERNOON... .A PACIFIC COLD FRONT WILL BRING MUCH DRIER AIR INTO THE AREA THIS MORNING. STRONG WINDS ALOFT WILL MIX DOWN TO THE SURFACE...RESULTING IN FIRE WEATHER CONDITIONS REACHING CRITICAL LEVELS. WINDS WILL SUBSIDE LATE THIS AFTERNOON...BUT DRY AIR WILL REMAIN OVER THE AREA THROUGH THURSDAY. TXZ171>173-183>194-202>208-217>221-228-190000- /O.CON.KEWX.FW.W.0005.090218T1400Z-090219T0000Z/ LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-MAVERICK-ZAVALA-FRIO- ATASCOSA-WILSON-DIMMIT- 544 AM CST WED FEB 18 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. EXPECT NORTHWEST 20-FOOT LEVEL WINDS OF 15 TO 25 MPH TO DEVELOP OVER THE SOUTHERN EDWARDS PLATEAU BY 9 AM...SPREADING EAST TO THE I-35 CORRIDOR BY NOON. RELATIVE HUMIDITIES WILL DROP INTO THE TEENS AND LOWER 20S ACROSS MUCH OF THE AREA BY NOON. MINIMUM RH VALUES ARE EXPECTED TO RANGE FROM 8 PERCENT NEAR THE RIO GRANDE AND PECOS RIVERS T0 AROUND 20 PERCENT OVER THE COASTAL PRAIRIES. THE NORTHWEST WINDS SHOULD DECREASE TO AROUND 10 MPH BY 6 PM. A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. $$
000 WWUS84 KEWX 182134 RFWEWX RED FLAG WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 334 PM CST WED FEB 18 2009 ...RED FLAG WARNING CANCELED FOR SOUTH CENTRAL TEXAS... ...NEAR CRITICAL FIRE WEATHER CONDITIONS POSSIBLE OVER THE EASTERN HILL COUNTRY AND ALONG THE I-35 CORRIDOR THURSDAY... ...ELEVATED FIRE WEATHER CONDITIONS REMAIN POSSIBLE OVER THE EASTERN HILL COUNTRY AND ALONG THE I-35 CORRIDOR THIS AFTERNOON... .AFTERNOON WINDS WILL REMAIN BELOW CRITICAL LEVELS THIS AFTERNOON. HOWEVER 20-FOOT WINDS SHOULD REMAIN SUSTAINED AT OVER 10 MPH ACROSS SOME AREAS THROUGH SUNSET...WITH SOME GUSTS OVER 20 MPH POSSIBLE. VERY DRY AIR WILL REMAIN IN PLACE THROUGH THURSDAY AND COULD BE ACCOMPANIED BY 20-FOOT LEVEL WINDS AT AROUND 15 MPH. TXZ171>173-183>194-202>208-217>221-228-182245- /O.CAN.KEWX.FW.W.0005.000000T0000Z-090219T0000Z/ LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-MAVERICK-ZAVALA-FRIO- ATASCOSA-WILSON-DIMMIT- 334 PM CST WED FEB 18 2009 ...RED FLAG WARNING IS CANCELLED FOR SOUTH CENTRAL TEXAS... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS CANCELLED THE RED FLAG WARNING FOR THIS AFTERNOON. WINDS WILL REMAIN GUSTY...BUT SHOULD REMAIN BELOW CRITICAL LEVELS. NEAR CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE OVER PARTS OF THE WARNED AREA THURSDAY. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this red flag warning went out at Feb 17, 11:36 AM CST, 3 hours 49 minutes earlier.
Area forecast discussion, Feb 17, 11:36 AM CST, 3 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1136 AM CST TUE FEB 17 2009 .AVIATION... RA- AND DZ AREA MOVING NORTHWARD THROUGH THE EASTERN PART OF THE FORECAST AREA. BACK EDGE MOVING THROUGH SAN ANTONIO AREA WITH PRECIP HAVING ENDED AT SSF AND WILL END AT SAT WITHIN THE NEXT HOUR. WILL CONTINUE TO MOVE THROUGH AUS FOR ANOTHER COUPLE OF HOURS. THIS WILL IMPROVE VIS AND CIGS TO MVFR CATEGORY BY 21Z TO 22Z. RH WILL REMAIN HIGH OVER THE EAST UNTIL COLD FRONTAL PASSAGE LATE MORNING TOMORROW...SO EXPECT FOG OVERNIGHT WITH VIS DOWN TO 1/2SM BY ABOUT 11Z. THEN FRONT WILL PUSH THROUGH AROUND 15Z BRINGING VFR CONDITIONS. && PREV DISCUSSION... /ISSUED 407 AM CST TUE FEB 17 2009/ DISCUSSION... A PROGRESSIVE UPPER AIR PATTERN WILL PREVAIL FOR THE NEXT 7 DAYS THAT RESULT IN TWO COLD FRONTAL SYSTEMS THRU THE AREA...THE 1ST ON WEDNESDAY AND THE SECOND ON SATURDAY. UNFORTUNATELY...ONLY MINIMAL RAIN CHANCES ARE EXPECTED WITH EITHER SYSTEM AND MAINLY OVER THE EASTERN CWA. EARLY THIS MORNING A WARM FRONT WAS INDICATED OVER THE COASTAL PLAINS TO THE SOUTH... WITH AREAS OF FOG AND LIGHT DRIZZLE DEVELOPING OVER THE AREA AHEAD OF THE FRONT. THE WARM FRONT WILL CONTINUE TO MOVE NEWD THIS MORNING WITH MAINLY THE FOG/DRIZZLE SPREADING OVER THE REMAINDER OF THE CWA. NOT EXPECTING TO NEED A DENSE FOG ADVISORY AT THIS TIME AS DENSE FOG WILL BE LOCALIZED AND WILL LET SHORT TERM HANDLE THIS. BY THIS AFTERNOON/EARLY EVENING THE WARM FRONT WILL MOVE TO OUR NORTH AND WIDELY SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE POSSIBLE OVER THE EASTERN HALF OF THE CWA AS WEAK CONVECTION IN THE LOWER VALLEY ADVECTS NORTHWARD DURING THE DAY. A DRY LINE WILL PRECEDE A PACIFIC FRONT INTO THE WESTERN COUNTIES LATE THIS EVENING AND THRU THE CWA WEDNESDAY MORNING...WITH A CONTINUED SLIGHT CHANCE OF SHOWERS/THUNDERSTORMS OVER THE FAR EASTERN COUNTIES WHERE MOISTURE WILL BE DEEPER. MUCH WARMER-DRIER BREEZY CONDITIONS BY WEDNESDAY AFTERNOON. SKIES WILL CLEAR FROM THE WEST AND TEMPERATURES WILL SOAR INTO THE LOW AND MIDDLE 80S OVER MUCH OF THE AREA AS THE DRY NWLY WINDS MOVE DOWNSLOPE. A REINFORCING COLD FRONT WEDNESDAY NIGHT WILL BRING COLDER TEMPERATURES FOR THURSDAY AND THURSDAY NIGHT. FRIDAY MORNING WILL BE THE COLDEST WITH NEAR FREEZING TEMPERATURES IN THE HILL COUNTY. ANOTHER COLD FRONT ON SATURDAY AND WITH LITTLE MOISTURE RETURN AHEAD OF THE FRONT...HAVE ONLY INCLUDED ISOLATED THUNDERSTORMS OVER THE EXTREME EASTERN COUNTIES. RETURN FLOW QUICKLY RESUMES SUNDAY NIGHT INTO MONDAY...WITH THE GFS INDICATING A MUCH STRONG RETURN OF MOISTURE THAN THE ECMWF...SO HAVE LEFT MONDAY DRY FOR NOW AS ANY PRECIPITATION WITH WOULD BE LIGHT WITH THE GFS. FIRE WEATHER... WEDNESDAY THRU THURSDAY WILL CONTINUE TO EXPERIENCE NEAR CRITICAL FIRE WEATHER CONDITIONS BEHIND THE COLD FRONT. WEDNESDAY AFTERNOON LOOKS TO BE THE MOST CRITICAL PERIOD AND HAVE ISSUED A FIRE WEATHER WATCH FOR THE HILL COUNTRY AND ADJACENT AREAS OF SOUTH CENTRAL TEXAS. THE AREA AND TIME FRAME ARE ON THE CONSERVATIVE SIDE AND MAY NEED TO BE EXPANDED DEPENDING ON THE WIND SPEEDS BEHIND THE FRONT...AS HUMIDITIES SHOULD EASILY MEET AND EXCEED CRITICAL VALUES. WILL CONTINUE TO HIGHLIGHT ELEVATED FIRE WEATHER CONDITIONS OVER THE REMAINDER OF THE AREA DUE TO THE VERY LOW HUMIDITIES WEDNESDAY AND ALL AREAS ON WEDNESDAY NIGHT AND THURSDAY. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 71 59 83 46 68 / 30 20 - 0 0 AUSTIN BERGSTROM INTL AIRPORT 70 59 82 42 69 / 30 20 - 0 0 NEW BRAUNFELS MUNI AIRPORT 72 59 83 46 70 / 30 10 - 0 0 BURNET MUNI AIRPORT 69 53 80 41 64 / 20 20 0 0 0 DEL RIO INTL AIRPORT 71 56 83 46 74 / 10 - 0 0 0 GEORGETOWN MUNI AIRPORT 70 57 81 43 65 / 30 20 - 0 0 HONDO MUNI AIRPORT 69 58 84 45 73 / 20 - 0 0 0 SAN MARCOS MUNI AIRPORT 72 58 83 47 71 / 30 20 - 0 0 LA GRANGE - FAYETTE REGIONAL 72 62 81 45 66 / 30 20 20 0 0 SAN ANTONIO INTL AIRPORT 70 60 82 47 73 / 30 10 - 0 0 STINSON MUNI AIRPORT 71 59 83 48 74 / 30 10 - 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON FOR THE FOLLOWING COUNTIES: BANDERA...BLANCO...BURNET... COMAL...EDWARDS...GILLESPIE...HAYS...KENDALL...KERR...LLANO... REAL...TRAVIS...VAL VERDE...WILLIAMSON. && 18/05
Hazardous weather outlook, Feb 17, 5:15 AM CST, 10 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 515 AM CST TUE FEB 17 2009 TXZ193-194-205-207>209-217>225-228-181115- BASTROP-LEE-BEXAR-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-FRIO- ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 515 AM CST TUE FEB 17 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... AFTER A PACIFIC FRONT PASSES THROUGH THE REGION WEDNESDAY, LOW HUMIDITIES WILL PERSIST AND LINGER THROUGH THURSDAY. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED FRIDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. TXZ171>173-183>192-202>204-206-181115- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-KINNEY-UVALDE-MEDINA-COMAL- 515 AM CST TUE FEB 17 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... WINDY AND DRY WEATHER WEDNESDAY WILL BE CONDUCIVE TO RED FLAG CONDITIONS. THE DRY CONDITIONS WILL LINGER INTO THURSDAY. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED FRIDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 17, 4:26 AM CST | Fire Weather Watch | EWX | Bandera, Blanco, Burnet, Comal, Edwards, Gillespie and 8 more | 11 hr |
Nearby
Red Flag Warnings in Texas, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.